This is a case of a 61-year-old lady who presented to the lipid clinic with possible familial hypercholesterolaemia (Simon Broome Criteria). She was commenced on atorvastatin; however, 4 weeks later, she developed hepatitis, and therefore her atorvastatin was discontinued. Following that, her liver function tests normalized, and she was diagnosed with statin-induced hepatitis. Three years later, she was seen again in the lipid clinic with an uncontrolled lipid profile, and she was commenced on alirocumab, a Proprotein Convertase Subtilisin/Kexin type 9 (PCSK9) inhibitor. A few days later, she developed hepatitis, and subsequently, the alirocumab was discontinued. She underwent a liver biopsy, which confirmed that she had Autoimmune Hepatitis (AIH) with presumed superimposed drug injury. This is the first reported case of autoimmune hepatitis associated with alirocumab.
No takes yet. Share an insight, caveat, or question.
Ibrahim et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: